Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 99, NWS Birmingham, AL

March 15, 20084 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 15, 2008, 10:13 AM CDT for 4 counties in Alabama. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2008, 10:13 AM CDT (15:13 UTC)
Expired
Mar 15, 2008, 11:00 AM CDT
In force
47 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Calhoun County, AL, Cherokee County, AL, Cleburne County, AL, Etowah County, AL

The radar

The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 10:59 AM CDTTORNADO 24 N Piedmont, AL1 BARN DAMAGED AND 1 DESTROYED. 3 HOMES DAMAGED. HUNDREDS OF TREES SNAPPED OFF OR BLOWN DOWN. PATH LENGTH APPROXIMATELY 3 MILES WITH 50 YARDS WIDEST POINT ALONG PATH.
Mar 15, 11:00 AM CDTTSTM WND DMG3 Ne Pleasant Gap, ALROOF DAMAGE REPORTED IN THE SPRING GARDEN AREA...SOUTHWEST OF PLEASANT GAP. POSSIBLE TORNADO.
Mar 15, 11:00 AM CDTTSTM WND DMG5 Ne Piedmont, ALPOSSIBLE TORNADO...DAMAGE TO A BARN AT 2295 COUNTY ROAD 10. MULTIPLE LARGE TREES DOWN OVER ROAD.
Mar 15, 11:00 AM CDTTORNADO 25 Nne Piedmont, ALBRIEF TORNADO TOUCHDOWN ON COUNTY ROAD 10...2 MILES NW OF SPRING GARDEN. METAL ROOF PANELING TORN OFF BARN AND SUBSTANTIAL DAMAGE TO ROOF ON BRICK HOME. SEVERAL TREES SNAPPED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 7:02 AM CDTSevere Thunderstorm WatchSPC4 hr
Mar 15, 10:02 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
459 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 151513
SVRBMX
ALC015-019-029-055-151600-
/O.NEW.KBMX.SV.W.0099.080315T1513Z-080315T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1013 AM CDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF PIEDMONT...
  NORTHEASTERN CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHERN CHEROKEE COUNTY IN NORTHEAST ALABAMA...
  SOUTHEASTERN ETOWAH COUNTY IN NORTHEAST ALABAMA...
  THIS INCLUDES THE CITIES OF...RAINBOW CITY...HOKES BLUFF...
  GADSDEN...

* UNTIL 1100 AM CDT

* AT 1011 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BIG WILLS
  CREEK...OR NEAR GADSDEN...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOKES BLUFF BY 1020 AM CDT...
  REAVES BY 1025 AM CDT...
  9 MILES SOUTH OF TENNALA BY 1030 AM CDT...
  PIEDMONT AND 7 MILES SOUTH OF ELLISVILLE BY 1035 AM CDT...
  SPRING GARDEN BY 1040 AM CDT...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS IS
AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SATURDAY EVENING
FOR EASTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3406 8541 3405 8539 3400 8540 3383 8535
      3381 8536 3385 8606 3387 8608 3408 8606
      3415 8542
TIME...MOT...LOC 1513Z 272DEG 41KT 3398 8594

$$

17/KLAWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 7:30 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Mar 15, 7:30 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 AM CDT SAT MAR 15 2008

.MESOSCALE DISCUSSION.

ANOTHER MESOSCALE COMPLEX CURRENTLY LOCATED NEAR THE ALABAMA
MISSISSIPPI BORDER WILL AFFECT THE EXTREME COUNTIES IN THE NORTHERN
CWA.  THE NUMERICAL MODELS ARE HAVING SOME DIFFICULTY...AS PER
TYPICAL...WITH GENERATING AND ADVECTING THESE FEATURES...SO SOME
MODEL OUTPUT COULD BE UNDERPLAYING EVENTS OF THIS MORNING.  WILL
WAIT TO SEE IF THE HOURLY 13 KM RUC CAN HANDLE ONGOING EVENTS.  MAIN
CONCERN AT THIS HOUR IS ANY REDEVELOPMENT ON THE SOUTH SIDE OR THE
POSSIBILITY OF BACKFILLING CONVECTION.  BEGINNING TO SEE THAT TAKE
PLACE NOW AS CONVECTION IS FIRING ON THE SOUTH SIDE OF THE COMPLEX.
THIS HAS PROMPTED THE WATCH AREA THE HAVE BEEN PLACED EARLIER THIS
MORNING UNTIL MID MORNING.

REALLY IMPOSSIBLE FOR NUMERICAL GUIDANCE...EVEN FOR NONHYDROSTATIC
MODELS...TO GENERATE THOSE MESO DETAILS.  ALSO A BIT CONCERNED ABOUT
THE INTENSITY OF THE SURFACE LOW AS IT RIDES JUST TO OUR NORTHWEST.
IF THE LOW BOMBS OUT...THE SURFACE WINDS WILL BACK SUFFICIENTLY TO
CREATE AN ENHANCED AREA OF HELICITY ACROSS THE NORTHERN COUNTIES FOR
LATER THIS AFTERNOON.  THIS COUPLED WITH HIGHER CAPES COULD LEAD TO
A MINI OUTBREAK OF SUPERCELLULAR STORMS IN THE DAYTIME HEATING.
SAYING ALL THIS WITH LITTLE REGARD TO WARM AIR ALOFT THAT WILL BE
STREAMING IN FROM THE SOUTHWEST.  WE WILL BE AT THE MERCY OF
NUMERICAL AND LAPS GUIDANCE TO PLACE THAT WARM AIR CAP CORRECTLY.
THAT WILL BE A SHOW STOPPER ESPECIALLY SOUTH.  A GOOD INDICATION
WILL BE WATCHING THE AREAS OF NONCONCECTIVE CU...BUT WE WILL NOT
HAVE THAT LUXURY UNTIL LATER THIS MORNING.  WE WILL ALSO BE DOING AN
18Z UPPER AIR RELEASE TO HELP WITH INITIALIZING EVENTS FOR
LATER...ESPECIALLY UPSTREAM OF BMX.

17/KLAWS

&&

.AVIATION...12Z TAF DISCUSSION.

NEW COMPLEX OF THUNDERSTORMS MOVING ACROSS NORTHERN AL MAY AFFECT
KANB AROUND 14-15Z. STRONG SURFACE LOW PRESSURE IN MS EARLY THIS
MORNING WILL PRODUCE STRONG SOUTHERLY WINDS GUSTING OVER 20 KTS
UNTIL 00Z.  IN ADDITION...MOISTURE WILL BE ON INCREASE AND DRAW MVFR
SC ACROSS THE REGION.  BREAKS IN CLOUDS AND MIXING WILL SEE CIGS
INCREASE TO NEAR 3 KFT AROUND 15Z AND THEN VFR AFTER 20Z.  HARD TO
PINPOINT EXACT LOCATIONS OF STORM REDEVELOPMENT OUTSIDE OF KANB AND
WILL LEAVE OUT OF FORECASTS AT THIS TIME.

STEFKOVICH

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY TODAY FROM 9 AM UNTIL 7 PM FOR ALL ZONES AND
COUNTIES.

&&
Hazardous weather outlook, Mar 15, 6:10 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED...
NATIONAL WEATHER SERVICE BIRMINGHAM AL
610 AM CDT SAT MAR 15 2008

ALZ011>015-017>050-161010-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
610 AM CDT SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING ALONG AND NORTH OF A
VERNON...JASPER...ONEONTA...GADSDEN...CENTRE LINE.  THE MAIN THREATS
WILL BE DAMAGING LARGE HAIL AND STRAIGHT LINE WINDS.  SEVERE
THUNDERSTORMS ARE POSSIBLE FROM NOON UNTIL 6 PM FOR AREAS ALONG AND
NORTH OF A VERNON...CHILTON...PHENIX CITY LINE.  LARGE HAIL AND
DAMAGING WINDS. A FEW TORNADOES ARE ALSO POSSIBLE...ESPECIALLY EAST
OF INTERSTATE 65 AND NORTH OF INTERSTATE 85.

A LAKE WIND ADVISORY IS IN EFFECT FOR ALL OF CENTRAL ALABAMA UNTIL
7 PM FOR SUSTAINED SOUTH WINDS FROM 15 TO 20 MPH...WITH GUSTS OVER
20 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM SYSTEM WILL ENTER THE AREA LATE TUESDAY NIGHT AND
WEDNESDAY. AT THIS TIME THERE IS A POTENTIAL FOR ANOTHER ROUND OF
SEVERE WEATHER. UNCERTAINTY REMAINS WITH TIMING AND STRENGTH OF THIS
SYSTEM. STAY TUNED TO LATER FORECASTS AS THIS SYSTEM APPROACHES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SOME STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY THROUGH 6 PM.

STEFKOVICH

In the hours before

Local storm report, Mar 15, 6:05 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     TSTM WND GST     LINEVILLE               33.31N 85.75W
03/15/2008  M51 MPH          CLAY               AL   EMERGENCY MNGR

&&

GGOGGINS
Local storm report, Mar 15, 6:10 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
610 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     HAIL             LINEVILLE               33.31N 85.75W
03/15/2008  M0.50 INCH       CLAY               AL   EMERGENCY MNGR

&&

GGOGGINS
Local storm report, Mar 15, 6:58 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
658 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     3 NE ASHLAND            33.30N 85.80W
03/15/2008                   CLAY               AL   EMERGENCY MNGR

            CLAY COUNTY EMA REPORTS COLLAPSE OF AN AIRCRAFT HANGAR
            WITH DEBRIS BLOWN 100-150 YDS.

&&

GGOGGINS
Local storm report, Mar 15, 7:10 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     HAIL             MILLPORT                33.56N 88.08W
03/15/2008  E1.75 INCH       LAMAR              AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL IN THE CITY OF MILLPORT.

0145 AM     HAIL             1 S CARROLLTON          33.25N 88.10W
03/15/2008  E0.75 INCH       PICKENS            AL   LAW ENFORCEMENT

            PENNY SIZED HAIL REPORTED ON STATE ROUTE 17 JUST SOUTH OF
            CARROLLTON.

0215 AM     HAIL             3 NW TUSCALOOSA         33.26N 87.57W
03/15/2008  E0.88 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

0224 AM     HAIL             4 WNW DUNCANVILLE       33.08N 87.47W
03/15/2008  E0.88 INCH       TUSCALOOSA         AL   AMATEUR RADIO

            HAIL UP TO NICKEL SIZE REPORTED ON BEAR CREEK ROAD.

0237 AM     HAIL             9 W HUEYTOWN            33.45N 87.16W
03/15/2008  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            QUARTER SIZED HAIL WAS REPORTED ON LOCK 17 ROAD NEAR
            PLEASANT GROVE.

0247 AM     HAIL             2 NE WOODSTOCK          33.22N 87.13W
03/15/2008  E0.50 INCH       BIBB               AL   AMATEUR RADIO

            DIME SIZED HAIL REPORTED IN THE GREEN POND COMMUNITY.

0255 AM     HAIL             4 W BIRMINGHAM          33.52N 86.86W
03/15/2008  E1.25 INCH       JEFFERSON          AL   PUBLIC

            HALF DOLLAR SIZED HAIL REPORTED ON I-20 BETWEEN EXIT 120
            AND ARKADELPHIA ROAD.

0256 AM     HAIL             3 NNW WARRIOR           33.85N 86.83W
03/15/2008  E0.50 INCH       BLOUNT             AL   AMATEUR RADIO

            REPORTED ON I-65 AT HIGHWAY 160.

0256 AM     HAIL             5 SSW BIRMINGHAM        33.46N 86.84W
03/15/2008  E0.50 INCH       JEFFERSON          AL   AMATEUR RADIO

            REPORTED ON WEST OXMOOR ROAD.

0257 AM     TSTM WND DMG     5 NE WOODSTOCK          33.26N 87.08W
03/15/2008                   TUSCALOOSA         AL   AMATEUR RADIO

            LARGE TREE BLOWN DOWN JUST SOUTH OF BELLVIEW BAPTIST
            CHURCH.

0259 AM     HAIL             BIRMINGHAM              33.53N 86.80W
03/15/2008  E0.75 INCH       JEFFERSON          AL   EMERGENCY MNGR

            PENNY SIZED HAIL IN DOWNTOWN BIRMINGHAM.

0300 AM     HAIL             2 NE HELENA             33.31N 86.82W
03/15/2008  E0.50 INCH       SHELBY             AL   AMATEUR RADIO

            REPORTED NEAR PELHAM HIGH SCHOOL.

0302 AM     HAIL             2 SSW CAHABA HEIGHTS    33.43N 86.74W
03/15/2008  E0.50 INCH       JEFFERSON          AL   AMATEUR RADIO

            REPORTED AT I-459 AND CAHABA RIVER ROAD.

0305 AM     HAIL             3 WSW ALABASTER         33.21N 86.86W
03/15/2008  E1.50 INCH       SHELBY             AL   PUBLIC

            REPORTED IN MAYLENE.

0339 AM     HAIL             3 NNE ALABASTER         33.26N 86.80W
03/15/2008  E0.50 INCH       SHELBY             AL   AMATEUR RADIO

            REPORTED AT I-65 AND CR-11.

0347 AM     HAIL             5 S ALABASTER           33.15N 86.81W
03/15/2008  E1.00 INCH       SHELBY             AL   TRAINED SPOTTER

            QUARTER SIZED HAIL WAS REPORTED AT CR-22 AND CR-16 IN
            MONTEVALLO.

0349 AM     HAIL             3 S ALABASTER           33.18N 86.82W
03/15/2008  E1.00 INCH       SHELBY             AL   AMATEUR RADIO

            QUARTER SIZED HAIL REPORTED ON AL-119.

0350 AM     HAIL             4 SE ALABASTER          33.18N 86.78W
03/15/2008  E0.75 INCH       SHELBY             AL   NWS EMPLOYEE

            PENNY SIZED HAIL AT THE NWS OFFICE IN CALERA.

0400 AM     TSTM WND DMG     3 NE ASHLAND            33.30N 85.80W
03/15/2008                   CLAY               AL   EMERGENCY MNGR

            CLAY COUNTY EMA REPORTS COLLAPSE OF AN AIRCRAFT HANGAR
            WITH DEBRIS BLOWN 100-150 YDS.

0403 AM     HAIL             COLUMBIANA              33.18N 86.60W
03/15/2008  E1.00 INCH       SHELBY             AL   TRAINED SPOTTER

0406 AM     HAIL             LINEVILLE               33.31N 85.75W
03/15/2008  M0.50 INCH       CLAY               AL   EMERGENCY MNGR

0406 AM     TSTM WND GST     LINEVILLE               33.31N 85.75W
03/15/2008  M51.00 MPH       CLAY               AL   EMERGENCY MNGR

&&

GGOGGINS
Special weather statement, Mar 15, 8:58 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
858 AM CDT SAT MAR 15 2008

ALZ015-151445-
WALKER-
858 AM CDT SAT MAR 15 2008

...SIGNIFICANT WEATHER ALERT FOR WALKER COUNTY UNTIL 945 AM CDT...

AT 856 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR JASPER...MOVING EAST AT 55
MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LYNNS PARK.
  SIPSEY.
  EMPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
SATURDAY MORNING FOR NORTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Mar 15, 10:11 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1011 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     TSTM WND DMG     HIGHLAND LAKE           33.89N 86.42W
03/15/2008                   BLOUNT             AL   EMERGENCY MNGR

            POSSIBLE TORNADO...DAMAGE IN THE VICINITY OF HIGHLAND
            LAKES.

&&

SUNGER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:06 PM CDTSevere Thunderstorm WarningBMXCherokee, Etowah39 min
Mar 15, 12:33 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens, Tuscaloosa26 min
Mar 15, 12:50 AM CDTSevere Thunderstorm WarningBMXMarion55 min
Mar 15, 12:53 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker52 min
Mar 15, 1:06 AM CDTSevere Thunderstorm WarningBMXLamar, Pickens54 min
Mar 15, 1:14 AM CDTSevere Thunderstorm WarningBMXLamar, Marion31 min
Mar 15, 1:40 AM CDTSevere Thunderstorm WarningBMXMarion, Winston50 min
Mar 15, 1:51 AM CDTSevere Thunderstorm WarningBMXFayette, Greene, Pickens, Tuscaloosa39 min
Mar 15, 2:14 AM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa, Walker46 min
Mar 15, 2:29 AM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Hale, Jefferson, St. Clair, Shelby and 1 more46 min
Mar 15, 2:34 AM CDTSevere Thunderstorm WarningBMXBlount41 min
Mar 15, 2:40 AM CDTSevere Thunderstorm WarningBMXHale, Tuscaloosa20 min
Mar 15, 2:52 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair38 min
Mar 15, 3:01 AM CDTSevere Thunderstorm WarningBMXBlount, Etowah, St. Clair29 min
Mar 15, 3:10 AM CDTSevere Thunderstorm WarningBMXBibb, Calhoun, Chilton, Clay, Coosa, Jefferson and 3 more50 min
Mar 15, 3:25 AM CDTSevere Thunderstorm WarningBMXBibb, Shelby20 min
Mar 15, 3:57 AM CDTSevere Thunderstorm WarningBMXShelby, Talladega33 min
Mar 15, 4:00 AM CDTSevere Thunderstorm WarningBMXChambers, Clay, Randolph, Tallapoosa45 min
Mar 15, 6:45 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more12 hr
Mar 15, 7:04 AM CDTSevere Thunderstorm WarningBMXMarion41 min
Mar 15, 7:30 AM CDTSevere Thunderstorm WarningBMXLamar, Marion14 min
Mar 15, 9:16 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson59 min
Mar 15, 9:46 AM CDTTornado WarningBMXBlount, Etowah, St. Clair34 min
Mar 15, 10:31 AM CDTTornado WarningBMXCalhoun, Cherokee, Cleburne, Etowah39 min
Mar 15, 1:30 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne45 min
Mar 15, 1:52 PM CDTTornado WarningBMXCleburne13 min
Mar 15, 3:32 PM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph28 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.